PLAVIX side effects?

I would like to share something that has happened recently, I have had 2 stents placed just 18 months ago my cardiologist put me on plavix 75 aspirin 100 clodipril, he has had me on this for the 18 months about 4 weeks ago i started getting red blotchy itchy skin very much like hives, I looked up the side effects of the medication and sure enough it was described as a possible side effect. Im not sure if this is it as up till now I have not had this before. The only other medication i use is betablocker 50 mg and Coversyl 4 Mg I stopped using statiins months ago as I dont think I need this anymore as my cholestrol is now in the 5.5 range without statiins. If anyone else has had a similar side effect with plavix let me know please.

5 Replies

  • I have taken Plavix and Aspirin for several years because of 5 stents installed. My nose was bleeding, the gums got easily bleeding when cleaning and got blues usually on the hands and the feet. Luckily never on the face. Doctors say it has to do with weaker cell membranes. My cholesterol is below 4. 00 ,but the doctor, who implanted the stents, told me I should not stop Crestor.

  • yes they all seem to say that even when your chol level is low they still want u to take the stuff, for the life of me it doesnt make sense, unless of course suddenly stopping can cause side effects. i prefer to have oatmeal and fruit for breakfast and that seems to keep mine in the 5.5 range which is not as low as the doctor wants but i cant see how 5.5 or 4 or lower is necessary the cholestrol is in ur system for a reason, so having zero chol cant be good for ur body.

  • Do doctors actually explain why people who have had heart attacks have to be on such massively high doses of statins? Is it for cholesterol lowering or is it for anti inflammatory reasons? In either case would a lower dose be equally effective? Does anybody know?

  • I am 62 and live in Sofia, Bulgaria. My total cholesterol was 8.00 and I had no complaints only the cardiogram showed ischemia of the heart. When I was subjected to coronary radiography it showed several serious stenoses of the heart arteries and I was told that I need bypass operation. After the operation on the second day in hospital I got a clot and heart attack and immediately they implanted 4 stents. Last year they found another blockage and implanted another stent. So for 3 years I have taken Plavix and if everything is OK I will take it by the end of the year. I got used to the blues on my limbs, at least they do not hurt. But the muscles in the area of the operation still hurt. I have some very unpleasant sensations around the cicatrix. Otherwise, I have not had statin Crestor related complains. I take 10 mg. My breakfast in the morning is composed of all sorts of nuts, tea and fruit. Before breakfast about 30 minutes gymnastics and in the afternoon - burning of about 250 calories on my home bicycle. As I wrote previously my total cholesterol went down below 4. 00. This is a recommendation of the European Cardiac Association. Probably, if I do not take the statin the cholesterol will go up again. At least doctors say so. I get consulted by doctors from one of the best cardiac clinic in Sofia, in particular, the one who implanted the stents.

  • Hi rveenen.

    I was taking Plavix as part of my medication, I also had stents over seven years ago, but the hospital doctors said I should only take Plavix for 12 months, it was a little over 12 months when I stopped taking it, in that time I personally had no side effects. I also take Simvastatin.


You may also like...